Anyone know anything about symlin and januvia


#1

I went to my endo today and he put me on Symlin and Januvia, on top of the lantas I already take. He took me off the humlin r. My first reading on the A1C was 9.3. I also have one of those wonderful I-Port. Can i tell you how bad it hurts! I am hoping with time, it will go away. So anyways, I took the symlin, and felt like i was on chemo. It made me so sick. I take 45 units of the stuff 3 times a day. I don’t think I can do this everytime. Please tell me with time, my body will adjust to the symlin!!! Hey at least, I am going to lose weight!


#2

I know more than I want to know about Januvia. Bottom line: if you have ever had melanoma, don’t take it.

http://www.phlaunt.com/diabetes/18538604.php


#3

oh god, that is to much symlin to start on. You need to start on a small dosage and work your way up to higher dosages so the nasuea isn’t so bad. Also ask your doctor about pheneragin. I take symlin and when I first started taking it, it made me sick and i had to have anti naseau meds as well, but your body does get adjusted to it. I was also using the i-port but I was having a lot of trouble getting the cathetar tubing not to kink off, so the company is sending me more samples of them to try them again. But talk to you doctor about decreasing the dose of symlin and building up slowly.


#4

I thought the 45 units of symlin were a bit too much, but hey my sugars have been hovering around 150 when 3 days ago they were in the 200’s. so i guess i won’t complain. I did want to ask you if when you put medicine in the i-port, did it burn?


#5

When it was in wrong it did burn. The key to Symlin is building up to the correct dosage slowly. You need to stay at a low dose until your body adjusts and the nasuea goes away and then increase it, and if you miss a few days off it, you have to start all back over again with getting the body adjusted to it. I have been on it for about a year and it has made a huge difference in my sugars.


#6

Sorry it is rough for you:(
I’m on Januvia 100mg because the Fortamet500mg (generic of Metformin) gave me constipation really bad. I go back to the doc in a couple more weeks. I get to tell him that I’m having the same problem. ugh. Also, I did not lose weight “with the help of Fortamet” and so far I’m still not seeing “help” with Januvia as I thought I was supposed to. My blood sugar numbers are actually worse in the last two months of being on medication. I had been doing my own thing and balancing my act. I decided to see the doc because it would make hubby happy, we wouldnt have to pay such high cost for test strips. (wonderful co-pay with military ins. til hubby deactivates.)
MeadowLark


#7

the metformin did not make me constipated, quite the opposite. so far, the januvia is doing good. of course it is the second day. the symlin makes me nauseated, and i don’t know if the low blood sugar is making me have a burst of energy or the meds, but im not hungry and have to force myself to eat. But i do know the januvia isn’t cheap. i have great insurance, but damn, 50 dollars to fill it. i was used to paying 15 for the metformin. as long as the meds work, i will suck up the prices and enjoy my burst of energy!


#8

so what were you doing wrong that made it burn? im just sticking the needle in and as i push the meds in very slowly, it burns like crap! im afraid i might have put it in wrong. the dr told me to put it in fast so that the catheder wouldn’t bend, but of course i went slow.


#9

wasn’t going fast enough and the tubing was kinking
i am going to try it again next week, took a break from them for a bit